MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539210
Medical Device Problem Codes Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation results of guide catheter detached/separated.Block h10: the returned flexima biliary stent was analyzed, and a visual evaluation noted that the stent was returned deployed from the delivery system with the guide catheter kinked and separated into two parts, and the push catheter suture hole torn.Based on the media inspection, the photo shows that the stent was still attached to the delivery system, the guide catheter was kinked, and the push catheter suture hole was torn.A microscopic inspection was performed and found that the guide catheter was kinked and separated, and the push catheter suture hole was torn.No other problems with the device were noted.The reported event of stent failure to deploy was confirmed.Taking all available information into consideration, the investigation concluded that most likely the reported event and observed failure were caused by manipulation of the device during the procedure.A tortuous anatomy and the technique used by the physician could have caused the reported failure as the pull wire was fully retracted, suture hole torn, and the guide catheter kinked confirming that a device deployment was made.Therefore, the most probable cause is adverse event related to the procedure.
 
Event or Problem Description
It was reported to boston scientific that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure for the treatment of stones in the biliary duct performed on (b)(6) 2023.During the procedure, when the sheath and guidewire were removed to deploy the stent, it did not deploy properly.The duodenoscope was removed and the procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.Investigation results revealed that the guide catheter was detached/separated, therefore this event has been deemed an mdr reportable event.Please see block h10 for full investigation details.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17130741
Report Number3005099803-2023-02850
Device Sequence Number12620956
Product Code FGE
UDI-Device Identifier08714729162520
UDI-Public08714729162520
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2025
Device Model NumberM00539210
Device Catalogue Number3921
Device Lot Number0029214881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2023
Initial Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown